MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximated based on the date the manufacturer became aware of the event.This event was reported by a bsc sale rep.The reported healthcare facility is: (b)(6).(b)(4).Investigation results: the returned flexiva id high power single-use laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The laser fiber body measured 316 cm from the distal tip to the proximal end of the sma connector.There was a kink at 159 cm from the distal tip.The exposed glass tip measured 3 mm and was in good condition.A functional evaluation revealed that the light from the sma connector was distorted, indicating that there was fracture within the connector.When tested on the laser console, it read error 67: fiber expired! connect new fiber and resume operation.No other problems with the device were noted.The reported event of the flexiva id tractip high power single-use laser fiber stopped working was confirmed.The reported laser fiber stopped working is consistent with a fiber broken within the connector.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on april 18, 2022 that flexiva id high power single-use laser fiber was used in a ureteroscopy procedure in the ureter performed on an unknown date.During the procedure, the laser fiber stopped working.There were no patient complications reported as a result of this event.Note: this event has been deemed reportable based on the investigation finding that the laser fiber was broken within the connector and fiber body.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
COHERENT INCORPORATED
5100 patrick henry drive
santa clara CA 95054
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14377775
Report Number3005099803-2022-02620
Device Sequence Number14895377
Product Code GEX
UDI-Device Identifier08714729963769
UDI-Public08714729963769
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2024
Device Model NumberM006R8403911
Device Catalogue Number69271
Device Lot Number0000010630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown